Alert archive / New York / Special Marine Warnings in 2007

Special Marine Warning 41, NWS Buffalo, NY

July 9, 2007

NWS Buffalo, NY issued this special marine warning at Jul 9, 2007, 4:12 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 4:12 PM EDT (20:12 UTC)
Expired
Jul 9, 2007, 4:45 PM EDT
In force
33 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:29 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 9, 3:29 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT MON JUL 9 2007

.SYNOPSIS...
HEAT AND HUMIDITY WILL BE THE RULE FOR ANOTHER 36 TO 48 HOURS
BEFORE A COLD FRONT USHERS IN A CHANGE TO COOLER WEATHER ON
WEDNESDAY. THERE WILL BE A RISK OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS THROUGH TUESDAY. A MORE CONCENTRATED
AREA OF SHOWERS AND STORMS WILL ACCOMPANY THE FRONTAL PASSAGE ON
WEDNESDAY. COOLER DRIER AIR WILL FOLLOW THURSDAY AND ON THROUGH
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ACTIVITY BLOSSOMING ON ALL LAKE BREEZE BOUNDARIES AT MID
AFTERNOON. EXPECT SOME OF IT TO GO SEVERE AND WATCH ISSUED UNTIL 9
PM FOR THE ENTIRE AREA. LOOK FOR MOST CONCENTRATED ACTIVITY ALONG
THESE BOUNDARIES FROM CATT CO TO FINGER LAKES...AND NIAG/ORLEANS
COS FROM SRN ONTARIO. ACTIVITY SHOULD LAST INTO THE EVENING BEFORE
WINDING DOWN AFTER DARK. VERY WEAK FRONT PROGGED TO DISSIPATE
OVERNIGHT AS IT REACHES OUR REGION. THIS WILL DO NOTHING TO
RELIEVE THE OPPRESSIVE WX...JUST REDUCE THE WINDS. WILL KEEP SLGT
CHC ALL NIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WE WILL REMAIN IN THE WARM AND STEAMY AIRMASS TUESDAY AS
AFOREMENTIONED FRONT WILL HAVE WASHED OUT. COULD BE A TAD LESS HUMID
OVER NORTH COUNTRY BUT REST OF US WILL STILL BE MUGGY WITH DEW PTS
NEAR 70. ONE DIFFERENCE TUESDAY WILL BE THAT WINDS BOTH ALOFT AND
AT SFC WILL BE MUCH LIGHTER THAN TODAY. THIS MAY REDUCE THE RISK
OF SVR WX A BIT...ALTHOUGH STILL CANT BE RULED OUT...WILL PLAY
SIMILAR POPS AS TODAYS 30 WIDESPREAD BUT 20 IMMED BUF AREA.
LIGHTER WINDS THOUGH MAY ALLOW BUF TO ACTUALLY BE A FEW DEG
WARMER THAN TODAY...NEAR 90. GENERALLY DRY TUES NT.

MODELS A BIT FASTER WITH THE FRONT ON WED...TAKING IT THROUGH BUF
BY NOON AND ERN ZONES LATER IN AFTERNOON. THIS TIMING WILL NOT BE
FAVORABLE IN FAR WEST FOR SEVERE WX BUT A POSSIBILITY FOR OUR
EASTERN ZONES. WILL GO WITH LIKELY POPS FOR A FEW HOURS WITH
FRONTAL PASSAGE...WITH SOME CLEARING IN WEST LATER IN DAY.

WED NT AND THURS LOOK MUCH MORE PLEASANT AS RIDGE SCOOTS BY TO OUR
SOUTH. MAY SEE AN INCREASE IN CLOUD LATE THURS BUT WILL PLAY IT
DRY WITH 8-10C 850MB TEMPS SUPPORTING U70S OR SO.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THIS PERIOD LOOKS TO FEATURE A NORTHWEST FLOW ALOFT AS UPPER
TROUGH PERSISTS OVER THE AREA. ASSOCIATED COOL AIR ALOFT WILL
COMBINE WITH DAYTIME HEATING TO GENERATE A FEW AFTERNOON SHOWERS
DURING THE FIRST HALF OF THE PERIOD...BUT GENERALLY FOLLOWED HPC
GUIDANCE AND KEPT CHANCES TO NO MORE THAN A SLIGHT CHANCE. A
REINFORCING COLD FRONT WILL BRING A BETTER CHANCE FOR CONVECTION
TO THE AREA LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. MOST OF
THE PERIOD SHOULD FEATURE TEMPERATURES AT OR SLIGHTLY BELOW
NORMAL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
PLENTY OF INSTABILITY AND SHEAR INTO THE EARLY PART OF THIS
EVENING...WITH ALL OF WESTERN AND CENTRAL NEW YORK IN THE WARM
SECTOR SOUTH OF A WARM FRONT ACROSS FAR NORTHERN NEW YORK AND COLD
FRONT ACROSS LOWER MICHIGAN. SURFACE WINDS DOWNWIND OF THE
LAKES...ESPECIALLY AT BUFFALO AND WATERTOWN WILL GUST TO NEAR 30
KNOTS THROUGH 00Z.

EXPECT CONVECTION TO DEVELOP ALONG BOUNDARY ACROSS SOUTHERN ONTARIO
AS WORK INTO THE AREA FROM THE NORTHWEST AFTER 20Z...IN ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP ALONG LAKE BREEZE BOUNDARY SOUTH
AND EAST OF BUFFALO AND EXTEND UP THROUGH THE FINGER LAKES. THESE
LINES OF CONVECTION COULD BECOME LOCALLY SEVERE WITH THE POTENTIAL
FOR LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. THIS COULD BRING THE
POTENTIAL FOR AVIATION RESTRICTIONS.

LATER TONIGHT THE WEAKENING COLD FRONT WILL MOVE INTO THE WEST...
PROBABLY WITHOUT ANY CONVECTION. THIS FEATURE HOWEVER WILL ACT TO
REMOVE THE WIND.

THIS BOUNDARY WILL LINGER INTO TUESDAY WITH ANOTHER CHANCE FOR
AFTERNOON CONVECTION. A STRONG COLD FRONT WILL APPROACH TUESDAY
NIGHT AND MOVE THROUGH THE STATE ON WEDNESDAY. EXPECT THE
POSSIBILITY OF A SOLID LINE OF CONVECTION ON WEDNESDAY WITH
POSSIBLE SOME AVIATION RESTRICTIONS. HIGH PRESSURE OVER THE OHIO
VALLEY WILL BRING VFR CONDITIONS BACK TO THE AREA LATER WEDNESDAY
NIGHT AND THURSDAY.

&&

.MARINE...
SOUTHWEST WINDS OF 15 TO 18 KNOTS EARLY THIS EVENING WILL CREATE
WAVE HEIGHTS AROUND 3 FEET ALONG THE NEARSHORE WATERS OF LAKE ERIE.
WINDS WILL DIMINISH TONIGHT. WINDS AND WAVES ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA TUESDAY AND WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...SFM
LONG TERM...TMA
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jul 9, 3:16 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT MON JUL 9 2007

NYZ001>008-010>014-019>021-085-101015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
316 PM EDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-101015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
316 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-101015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
316 PM EDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:51 PM EDTSpecial Marine WarningBUF84 min
Jul 9, 1:52 AM EDTSpecial Marine WarningBUF53 min
Jul 9, 2:10 AM EDTSevere Thunderstorm WarningBUFCayuga50 min
Jul 9, 2:13 AM EDTSevere Thunderstorm WarningBUFOswego62 min
Jul 9, 2:30 AM EDTSpecial Marine WarningBUF60 min
Jul 9, 2:33 AM EDTSevere Thunderstorm WarningBUFWayne27 min
Jul 9, 2:53 AM EDTSpecial Marine WarningBUF52 min
Jul 9, 3:15 AM EDTSevere Thunderstorm WarningBUFOswego30 min
Jul 9, 3:23 AM EDTSevere Thunderstorm WarningBUFLewis67 min
Jul 9, 4:23 PM EDTSpecial Marine WarningBUF67 min
Jul 9, 4:34 PM EDTSpecial Marine WarningBUF56 min
Jul 9, 5:34 PM EDTSpecial Marine WarningBUF50 min
Jul 9, 5:43 PM EDTSevere Thunderstorm WarningBUFOswego62 min
Jul 9, 6:28 PM EDTSpecial Marine WarningBUF81 min

Nearby

Special Marine Warnings in New York, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.